Alert archive / Nevada / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 22, 2013, 2:06 PM PDT. It took effect at Jun 23, 2013, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2013, 2:06 PM PDT (21:06 UTC)
- In effect from
- Jun 23, 2013, 11:00 AM PDT
- Expired
- Jun 23, 2013, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
212 WWUS85 KLKN 222106 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 206 PM PDT SAT JUN 22 2013 ...INCREASING SOUTHWEST WINDS AND FIRE DANGER ON SUNDAY... .SOUTHWEST WINDS WILL INCREASE ACROSS THE FIRE DISTRICT SUNDAY AFTERNOON AND EVENING...AS A PACIFIC COLD FRONT ENTERS NEVADA. CLOUD COVER AND HUMIDITY WILL BE INCREASING FROM WEST TO EAST SUNDAY AFTERNOON...DIMINISHING THE FIRE DANGER. THE COMBINATION OF AT LEAST PARTIAL SUNSHINE...AND CRITICAL LEVELS OF WIND AND LOW RELATIVE HUMIDITY...ARE MOST LIKELY ACROSS WHITE PINE AND NYE COUNTIES. NVZ454-468>470-222215- /O.CAN.KLKN.FW.A.0002.130623T2000Z-130624T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 206 PM PDT SAT JUN 22 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...468...469 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE FIRE WEATHER WATCH. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH SUNDAY AFTERNOON AND EVENING...WITH A FEW GUSTS NEAR 30 MPH. FOR THE MOST PART...WINDS WILL REMAIN JUST BELOW CRITICAL FIRE THRESHOLDS. IN ADDITION TO THIS UNCERTAINTY...CLOUD COVER AND RELATIVE HUMIDITY WILL BE INCREASING FROM WEST TO EAST ACROSS THESE FIRE WEATHER ZONES SUNDAY AFTERNOON. WITH FORECASTED WINDS BEING MARGINAL...AND INCREASING CLOUD COVER AND MOISTURE LEVELS...HAVE CANCELLED THE FIRE WEATHER WATCH FOR SUNDAY AFTERNOON AND EVENING. $$ NVZ455-457-231200- /O.UPG.KLKN.FW.A.0002.130623T2000Z-130624T0400Z/ /O.NEW.KLKN.FW.W.0003.130623T1800Z-130624T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 206 PM PDT SAT JUN 22 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. * RELATIVE HUMIDITY...MIN RH OF 6 TO 10 PERCENT IN THE AFTERNOON. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TURNER
3 follow-up statements
396 WWUS85 KLKN 230928 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 228 AM PDT SUN JUN 23 2013 ...INCREASING SOUTHWEST WINDS AND FIRE DANGER TODAY... .SOUTHWEST WINDS WILL INCREASE ACROSS THE FIRE DISTRICT THIS AFTERNOON AND EVENING AS A PACIFIC COLD FRONT ENTERS NEVADA. THE COMBINATION OF CRITICAL LEVELS OF WIND AND LOW RELATIVE HUMIDITY IS MOST LIKELY ACROSS WHITE PINE AND NYE COUNTIES. NVZ455-457-240030- /O.CON.KLKN.FW.W.0003.130623T1800Z-130624T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 228 AM PDT SUN JUN 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RCM
267 WWUS85 KLKN 232031 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 131 PM PDT SUN JUN 23 2013 ...INCREASING SOUTHWEST WINDS AND FIRE DANGER WILL CONTINUE THROUGH THIS EVENING... .SOUTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE FIRE DISTRICT THIS AFTERNOON AND EVENING AS A PACIFIC COLD FRONT ENTERS NEVADA. THE COMBINATION OF CRITICAL LEVELS OF WIND AND LOW RELATIVE HUMIDITY IS MOST LIKELY ACROSS WHITE PINE AND NYE COUNTIES. NVZ455-457-240300- /O.CON.KLKN.FW.W.0003.000000T0000Z-130624T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 131 PM PDT SUN JUN 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
948 WWUS85 KLKN 240244 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 744 PM PDT SUN JUN 23 2013 ...GUSTY WINDS DIMINISHING... .WINDS ARE DIMINISHING AS WE LOSE SOLAR INSOLATION FOR THE DAY. NVZ455-457-240345- /O.EXP.KLKN.FW.W.0003.000000T0000Z-130624T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 744 PM PDT SUN JUN 23 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... WINDS ARE LOWERING AND RELATIVE HUMIDITY IS INCREASING...SO THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE AS SCHEDULED. $$ RCM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 22, 4:07 AM PDT, 9 hours 59 minutes earlier.
Area forecast discussion, Jun 22, 4:07 AM PDT, 9 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 407 AM PDT SAT JUN 22 2013 .SYNOPSIS...DRY...SUNNY AND PLEASANT WEATHER WILL DOMINATE THE REGION TODAY UNDER THE INFLUENCE OF HIGH PRESSURE. VERY WARM AND GUSTY WINDS WILL DEVELOP AHEAD OF AN APPROACHING PACIFIC COLD FRONT ON SUNDAY. SHOWERS WILL MOVE IN BEHIND THE FRONT ON MONDAY AND TUESDAY, PARTICULARLY ACROSS THE NORTHERN PORTION OF THE STATE. A HOT RIDGE OF HIGH PRESSURE WILL THEN CAUSE TEMPERATURES TO SOAR LATER NEXT WEEK. && .SHORT TERM...TODAY THROUGH SUNDAY. TROUGH MOVING AWAY FROM THE AREA AT PRESENT HAS ALLOWED SKIES TO CLEAR...AND THEY SHOULD REMAIN MOSTLY CLEAR THROUGH TODAY AND INTO TONIGHT AS A WEAK RIDGE OF HIGH PRESSURE BUILDS IN. TEMPERATURES SHOULD NOT FLUCTUATE MUCH FROM YESTERDAY...WITH MOST AREAS SIMILAR TO OR SLIGHTLY WARMER THAN WHAT WE SAW FRIDAY. RADIATIONAL COOLING SHOULD PROVIDE TYPICALLY CHILLY OVERNIGHT LOWS TONIGHT DESPITE AN INCREASE IN HIGH CLOUD COVER AS THE RIDGE AXIS SHIFTS EASTWARD AND A TROUGH APPROACHES FROM THE PACIFIC. NEGATIVELY TILTED SHORTWAVE TROUGH...THE LEADING IMPULSE IN WHAT MAY BE A RATHER WET STORM SYSTEM ESPECIALLY ACROSS NORTHWESTERN AND NORTHERN NEVADA EARLY THIS COMING WEEK...WILL BE ENTERING THE STATE LATE SUNDAY. A SURFACE COLD FRONT AND STRONG WINDS LINING UP ALOFT SHOULD ALLOW GUSTS INTO THE 25-35 MPH RANGE. THE SOUTHERLY FLOW COMBINED WITH AT LEAST SOME SUNSHINE THROUGH HIGH CLOUDS SHOULD ALSO ALLOW FOR A WARMER DAY...WITH MANY AREAS WELL INTO THE 80S. THE FRONT WILL CROSS FROM WEST TO EAST DURING THE AFTERNOON AND AT THIS TIME IT LOOKS TOO DRY AHEAD OF IT FOR ANY SHOWERS OR THUNDERSTORMS. HOWEVER...LIFT AND INSTABILITY BEHIND THE FRONT WILL PROBABLY BRING A FEW SHOWERS...PERHAPS A STRAY THUNDERSTORM...TO NORTHERN AND WESTERN ZONES LATER SUNDAY AFTERNOON AND SUNDAY EVENING. RCM .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. MODELS AGREE ON DEVELOPING A DEEP LOW OFFSHORE FROM THE PACIFIC NORTHWEST WHICH IN TURN BUILD UP A GIANT HIGH OVER CENTRAL CONUS. THE HIGH REACHES HEIGHTS OF NEARLY 600 DM (594-597 DM DEPENDING ON THE MODEL) BY MID WEEK. IN THE MEANTIME, VERY MOIST SOUTH-SOUTHWEST FLOW FROM WESTERN PACIFIC ARRIVES AT THE WESTERN GREAT BASIN LATE SUNDAY NIGHT AND DEEPENS THROUGH TUESDAY MORNING BEFORE DECREASING THROUGH TUESDAY EVENING. INSTABILITY WILL BE WEAK SO WILL KEEP WITH CURRENT THINKING OF SHOWERS/RAIN MOST OF THE EVENT. EXCEPTION ON MONDAY WITH THUNDER ON FRINGES OF CLOUD COVER WHERE INSOLATION WILL BE BEST. FURTHER SOUTH OVER CENTRAL AND EASTERN NEVADA...NOT MUCH MOISTURE SO POPS DROP OFF DRAMATICALLY. TUESDAY KEPT TRW OVER THE POP AREA IN NORTHERN NEVADA. QPF WILL BE RATHER LOW DESPITE THE POTENTIAL FOR WIDESPREAD PRECIP. REMEMBER...THOUGH...THAT CENTRAL AND EASTERN NEVADA HAS VERY LOW POTENTIAL FOR MEASURABLE RAIN AT ALL. ON WEDNESDAY THE RIDGE OVER CENTRAL NOAM RETROGRESSES AND BUILDS. THE CIRCULATION AROUND THIS HIGH AND THE OFFSHORE LOW WILL CREATE DEEP SOUTHWEST DRY FLOW THROUGH THE REST OF THE PERIOD. SINCE PREVIOUS FORECAST DISCUSSION INCLUDES MENTION OF TRIPLE DIGIT HIGHS LATE NEXT WEEK AND WEEKEND WITH NEAR RECORD OR RECORD HIGHS AND HEAT RELATED HEADLINES WITH A PROLONGED HEAT WAVE...WILL NOT DEVIATE FROM THIS AT THIS TIME. BB && .AVIATION...VFR THROUGH SUNDAY MORNING. WEAK PRESSURE GRADIENTS SATURDAY WILL CREATE TERRAIN INFLUENCED WINDS INTO EARLY AFTERNOON...THEN WEST TO NORTHWEST WINDS ABOUT 10 KNOTS WITH SOME GUSTS BELOW 20 KNOTS. BB && .FIRE WEATHER...CONFIDENCE IS NOT VERY HIGH ON RED FLAG CONDITIONS FOR SUNDAY SO LEFT FIRE WEATHER WATCH IN PLACE UNCHANGED. MAIN ISSUE SEEMS TO BE MIXED LAYER WINDS WITH HAVE TROUBLE CRACKING 20 KNOTS LET ALONE 25 KNOTS IN MANY AREAS. BEST CHANCES OF HITTING RED FLAG CONDITIONS APPEAR TO BE WHITE PINE COUNTY...WHERE WINDS IN THE MIXED LAYER ARE STRONGEST...AND HUMBOLDT COUNTY...WHERE WINDS MAX OUT BEHIND THE FRONT BUT MAY NOT COINCIDE WITH THE LOW RH'S AS THE AIR WILL BE MOISTENING BEHIND THE FRONT. SO...AS SAID ABOVE...NOT CONFIDENT ENOUGH TO MAKE ANY CHANGES EARLY THIS MORNING AND WILL ALLOW DAY SHIFT TO RE-EVALUATE. OTHERWISE...NOT EXPECTING WIDESPREAD DRY LIGHTNING OVER NEXT 48 HOURS SO NO REAL CONCERNS THERE...INSTABILITY WITH THIS SYSTEM IS MEAGER WHEN ITS DRY ENOUGH FOR DRY LIGHTNING AND AFTER THAT IT LOOKS TOO WET FOR STORMS TO BE DRY. RCM && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE... SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 93/98/98/93
Nearby
Red Flag Warnings in Nevada, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.